Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 25, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 28, 2017, 8:27 PM CDT for Garza County, Kent County, Texas. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2017, 8:27 PM CDT (01:27 UTC)
- Expired
- Mar 28, 2017, 8:46 PM CDT
- In force
- 19 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Garza County, TX, Kent County, TX
The radar
The Lubbock radar (KLBB), 78 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 12:51 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| Mar 28, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1002 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2452 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
184
WUUS54 KLUB 290127
SVRLUB
TXC169-263-290200-
/O.NEW.KLUB.SV.W.0025.170329T0127Z-170329T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
827 PM CDT TUE MAR 28 2017
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
West central Kent County in northwestern Texas...
Northeastern Garza County in northwestern Texas...
* Until 900 PM CDT
* At 827 PM CDT, a severe thunderstorm was located 8 miles north of
Justiceburg, or 8 miles northwest of Lake Alan Henry, moving
northeast at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Post and Lake Alan Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CDT for northwestern
Texas.
LAT...LON 3309 10135 3328 10145 3340 10128 3340 10104
3315 10080 3304 10104 3304 10118
TIME...MOT...LOC 0127Z 231DEG 34KT 3316 10115
HAIL...1.25IN
WIND...60MPH
$$
071 follow-up statement
990
WWUS54 KLUB 290146
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
846 PM CDT TUE MAR 28 2017
TXC169-263-290156-
/O.CAN.KLUB.SV.W.0025.000000T0000Z-170329T0200Z/
Kent TX-Garza TX-
846 PM CDT TUE MAR 28 2017
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL KENT AND
NORTHEASTERN GARZA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However small hail is
still possible with this thunderstorm.
A tornado watch remains in effect until 1100 PM CDT for northwestern
Texas.
A severe thunderstorm watch remains in effect until 900 PM CDT for
northwestern Texas.
LAT...LON 3309 10135 3328 10145 3340 10128 3340 10104
3315 10080 3304 10104 3304 10118
TIME...MOT...LOC 0145Z 231DEG 34KT 3327 10098
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 7:06 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 28, 7:06 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 706 PM CDT Tue Mar 28 2017 .AVIATION... Tricky aviation forecast with convection, low clouds and gusty winds all expected this TAF cycle. A thunderstorms is currently in the process of exiting KCDS, but more upstream development means off and on convection there well into the evening/overnight hours. KPVW and KLBB are currently between activity, but additional lift coupled with a Pacific front moving into the relatively moist air lingering at the terminals will bring a good chance of more showers/storms through the evening hours. There may be a lull in activity late this evening (around and after midnight), but more showers, perhaps a storm or two, will be possible at the terminals around and after daybreak Wednesday. Within the storms, gusty and erratic winds and hail will be possible. Ceilings will vary from VFR to IFR through the evening, with sub-VFR conditions also expected behind a cold front that will move through the terminals Wednesday morning. Breezy northerly/northwesterly winds will follow the front too. && .UPDATE... Have updated PoP, weather, temperature, wind and dewpoint grids given recent trends and observations. Another round of lift moving out of New Mexico, coupled with a Pacific front running into the better low-level moisture/instability, will help provide additional convection moving from west to east across the area this evening. There is still enough instability and plenty of wind shear to keep the risk of severe storms going this evening, though the cooling boundary layer should tend to mitigate the tornado threat with time. The updated products have been sent. && .PREV DISCUSSION... /issued 356 PM CDT Tue Mar 28 2017/ DISCUSSION... The main focus for the forecast will be in the immediate future concerning severe potential. Storms have already been firing for the past few hours and are expected to continue into the late afternoon/early evening. Along with hail one of the main threats for areas off the caprock is tornadoes as the warm front begins to push northward and the dryline pushes eastward. The main area of concern with tornadic activity will be along the triple point. One big question concerning convection will be the redevelopment of thunderstorms across the South Plains later this evening as the dryline temporarily retreats westward. Most high-res models show redevelopment of convection along the dryline as far west as the TX/NM state line. Given that models are in a consensus with redevelopment of convection along the dryline and the dryline does show current signs of retreating likely PoPs will be extended northwestward across the FA after 00Z but quickly drop off starting around midnight from west to east. This will also be supported by upper level lift moving in from NM that has already allowed for convection to develop west of the FA. For the long term there are no significant changes with the exception of possible precip for later this weekend. Both global models have come in much drier for the FA with more southwesterly flow aloft. While PoPs are still present in the current forecast they have been lowered to slight chance and may need to be dropped depending on future evolution of the forecasted upper low. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 23
Hazardous weather outlook, Mar 28, 5:12 PM CDT, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 512 PM CDT Tue Mar 28 2017 TXZ021>044-292215- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 512 PM CDT Tue Mar 28 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight Scattered severe thunderstorms are expected to continue into this evening, mainly along and east of Interstate 27 into the Rolling Plains. Large hail up to tennis ball size and damaging wind gusts to 60 MPH will be the main threats. Isolated tornadoes are also likely with the greatest potential across the southeast Texas Panhandle into the Rolling Plains. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Warm temperatures and strong winds may create elevated to critical fire weather conditions on Friday and Saturday afternoons across the South Plains. .SPOTTER INFORMATION STATEMENT... Spotter activation will be likely through this evening.
In the hours before
Local storm report, Mar 28, 4:21 PM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
421 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 8 NW RALLS 33.76N 101.48W
03/28/2017 E1.50 INCH CROSBY TX EMERGENCY MNGR
&&
EVENT NUMBER LUB1700094
JMLocal storm report, Mar 28, 4:54 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
454 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TORNADO 11 W GUTHRIE 33.63N 100.51W
03/28/2017 KING TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1700095
JGDLocal storm report, Mar 28, 5:29 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
529 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM TSTM WND DMG 9 W GUTHRIE 33.63N 100.48W
03/28/2017 KING TX STORM CHASER
SHEET METAL AND POWER POLE SHEARED OFF
&&
EVENT NUMBER LUB1700096
JGDLocal storm report, Mar 28, 5:38 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 4 NW DOUGHERTY 33.98N 101.14W
03/28/2017 E1.00 INCH FLOYD TX TRAINED SPOTTER
&&
EVENT NUMBER LUB1700097
JMLocal storm report, Mar 28, 6:13 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
613 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND GST 1 S NORTHFIELD 34.27N 100.60W
03/28/2017 M59 MPH MOTLEY TX MESONET
&&
EVENT NUMBER LUB1700098
JGDLocal storm report, Mar 28, 6:15 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
615 PM CDT TUE MAR 28 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 1 NNE PETERSBURG 33.88N 101.59W
03/28/2017 E1.00 INCH HALE TX STORM CHASER
COVERING ROAD AT FM 54/FM 788 OVER AN INCH DEEP
&&
EVENT NUMBER LUB1700099
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 9:39 PM CDT | Areal Flood Advisory | LUB | Cottle, Dickens, King, Motley | 111 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.